• contact@literaturepublishers.org
  • Whitley Bay, NE26 2HU, England, United Kingdom
  • Open Access
Article Details
Clinical Image
Volume 5, Issue 1 (January Issue)

Generalized Bullous Fixed Drug Eruption-A Rare Diagnose Caused by A Common Drug

Ana F. Batista*, Ivo Barreiro and Catarina Duarte Santos

Internal Medicine, Hospital Distrital da Figueira da Foz, Portugal

*Corresponding author: Ana Filipa Batista, Internal Medicine, Hospital Distrital da Figueira da Foz, Portugal. E-mail: filipa_batista_@hotmail.com

Received: December 13, 2022; Accepted: December 20, 2022; Published: January 10, 2023

Citation: Batista AF, Barreiro I, Duarte Santos C. Generalized Bullous Fixed Drug Eruption – A Rare Diagnose Caused by A Common Drug. Clin Image Case Rep J. 2023; 5(1): 287.

Abstract

Fixed drug eruption is a common cutaneous adverse reaction seen in clinical practice, with a wide spectrum of presentations, often associated with drugs such as acetaminophen, non-steroidal anti-inflammatory drugs and antibiotics, whose diagnosis should be considered in the face of suggestive clinical history and physical examination. While the first episode requires a greater degree of suspicion to establish the connection between symptoms and drug exposure, the biggest challenge with subsequent episodes is the therapeutic management, as they are generally characterized by more exuberant and severe clinical features. The authors present the case of a 92-year-old woman who developed extensive bullous-type skin lesions, with important areas of skin detachment, located on the trunk, genital region and lower limbs, secondary to ibuprofen. After considering all elements, namely the history of a previous similar reaction of lesser severity, associated with taking this drug, allowed the diagnosis of generalized bullous fixed drug eruption to be made, a rare subtype of drug eruption, not always with a favorable prognosis.